Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Stopped zoloft suddenly due to night sweats. Need to be concerned?

I do not have money to get my question answered if that is what you need unfortunately... but I am so worried about my 26 year old daughter who has stopped cold turkey taking the Zoloft her physician prescribed for her about 3 years ago for stress/Add & depression . She claimed that she was experiencing bad night sweats & lack of sdrive so she abruptly stopped it. Her mood swings range from being so nice like when she was on zoloft to abusive
Asked On : Sat, 16 Mar 2013
Answers:  5 Views:  220
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Jun 2013
Hi there ~

I do not think it was a good idea for your daughter to go off of zoloft. However it would be good to speak with her and let her know that you have noticed her mood has changed since her having stopped zoloft. Giving them insight would be primary in making the diseased, better adherent and compliant. I would think that there will be a change in their attitude when such a change happens. I hope you understand and can talk your daughter into taking medications. Hope this helped.

Take care and have a good day !
Answered: Sat, 16 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Psychiatrist Dr. Seikhoo Bishnoi's  Response
Dec 2014
Welcome to HCM

Zoloft or Sertaline is a SSRI drug. It causes increase in concentration of serotonin in brain. When it is taken for long time and suddenly stopped withdrawal syndrome occurs. The symptoms she is having are of withdrawal syndrome. So it is advised that any SSRI should not be stopped abruptly, gradual tapering of dose is advised. I advise you to gradually taper the dose. In first week give half of the dose then after one week taper the dose to quarter of the dose and then stop after 2 weeks. This will not cause withdrawal syndrome.
As she is now facing cold turkey, night sweats, restlessness, advise her to take plenty of fluids, taking milk will also help.
Visit psychiatrist if problem increases.

Dr. Seikhoo Bishnoi
Answered: Sat, 16 Mar 2013
I find this answer helpful

2 Doctors agree with this answer

Psychiatrist Dr. Payman Hajiazim's  Response
Hi there, thanks for asking. We should not discontinue the mental health medications on our own. On the other hand, the medications from the class of SSRI can cause sexual problem especially lack of desire and it is really problematic. She can ask her doctor to give her a medication to adjust sexual desire and/or night sweats. She can also take medication with a lower dose under supervision of her doctor and join some talk sessions to manage her mood. Then she can discontinue it after several months. I wish you a good health.
Answered: Sat, 16 Mar 2013
I find this answer helpful

2 Doctors agree with this answer

Psychiatrist Dr. Srikanth Reddy's  Response
Thanks for posting a query in health care magic.
Stpoing zoloft suddenly is not a very right decision, but then the effects of stopping zoloft suddenly generally appear within 1wk and if the timehas passed you need not worry about the sudden stopping. Zoloft can cause increased night sweat and reduced sexual drive and if that is the reason for discontinuing, then she can always be shifted to some other antidepressant like bupropion or venlafaxine which do not have these side-effects.
Do talk to her, and convince her to see a psychiatrist.
Hope I am able to solve your concerns.
If you need any further details, you can contact me directly by using the below mentioned link:
Wish you good health.
Dr. Srikanth Reddy M.D.
Answered: Sun, 17 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

General & Family Physician Dr. Gopal Krishnam Raju's  Response
less than 0.1% of patients receiving sertraline include dysphoria, choreoathetosis, dyskinesia, coma, dysphonia, hyporeflexia, hypotonia, ptosis, somnambulism, and illusion; these effects have not been definitely attributed to the drug. Although a causal relationship has not been established, psychosis, extrapyramidal symptoms, and oculogyric crisis have been reported during postmarketing surveillance.

Answered: Sat, 16 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor